Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 95, NWS Cheyenne, WY

June 15, 2025Converse County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2025, 5:46 PM MDT for Converse County, Wyoming. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2025, 5:46 PM MDT (23:46 UTC)
Expired
Jun 15, 2025, 6:45 PM MDT
In force
59 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Converse County, WY

The radar

The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-464 J/kg
Mixed-layer LCL
2741 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:45 PM MDT, 4 hours 1 minute earlier. Its key messages:

  • Another round of scattered strong to severe thunderstorms is expected this afternoon and evening over the High Plains.
  • Coverage of showers and thunderstorms will increase for Monday and Tuesday with continued potential for isolated to scattered strong to severe thunderstorms and locally heavy rainfall.
  • Warm to hot temperatures are expected through Monday before a modest cool down on Tuesday. Well above average temperatures are expected to return late in the week.
Area forecast discussion, Jun 15, 1:45 PM MDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Cheyenne WY
145 PM MDT Sun Jun 15 2025

.KEY MESSAGES...

- Another round of scattered strong to severe thunderstorms is
  expected this afternoon and evening over the High Plains.

- Coverage of showers and thunderstorms will increase for Monday
  and Tuesday with continued potential for isolated to scattered
  strong to severe thunderstorms and locally heavy rainfall.

- Warm to hot temperatures are expected through Monday before a
  modest cool down on Tuesday. Well above average temperatures
  are expected to return late in the week.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 145 PM MDT Sun Jun 15 2025

The stubborn stormy weather pattern continues today across the area.
GOES water vapor imagery shows an area of increased midlevel
moisture moving over Carbon and Albany counties this afternoon with
mostly clear skies over the High Plains. This is kicking up ahead of
a broad but subtle upper level shortwave moving across the Northern
Rockies over the top of the strong upper level ridge today.
Temperatures are surging to some of the hottest values of 2025 so
far across the area under the axis of the ridge. A few locations are
already pushing 90F and should crest in the lower 90s early this
afternoon. The CIN that reduced our severe weather potential
yesterday is still in place today, but it is noticeably weaker than
it was 24 hours ago, particularly over the Nebraska panhandle. This
is likely coming from an elevated dry mixed layer positioned on top
of a slightly more moist near surface boundary layer. The warmer
temperatures in the near surface layer combined with improved
moisture flow with steady southerlies over the Nebraska panhandle
are likely why the CIN is slightly weaker. Vertical wind shear has
also come up slightly thanks to the approaching shortwave to our
northwest. Overall, this points to another round of scattered strong
to severe thunderstorms this afternoon and evening. Cumulus activity
is already pushing up across southeast Wyoming, but probably will
take another 1-2 hours to get going. The stronger CIN and weaker
instability may cause storms to struggle initially until they
encounter a more favorable environment over the Nebraska panhandle.
While there is the potential for a low-end scenario similar to what
we saw yesterday, the probability of this failure mode is lower than
what it was yesterday. The main concerns are strong, gusty winds and
isolated large hail once again, but there is sufficient low-level
wind shear to get a quick tornado spin-up.

Showers and storms should depart fairly quickly by around 9PM this
evening and lead to partly cloudy skies overnight as a few mid-level
clouds drift through the area. Monday will another round of severe
storm potential across the area, but the setup looks different from
what we saw the last several days. Today's shortwave ejecting east
of the Rockies well to our north will push in a weak surface high
from the northeast Monday morning, replenishing the low-level
moisture up to the Laramie Range. Meanwhile, a stronger upper level
shortwave trough will begin to suppress the ridge and deliver
improved upper level moisture above 500-mb with a modest tap from
the Pacific. As a result, expect stronger deep layer shear along
with much higher precipitable water values climbing closer to the
climatological 90th percentile. Southwest flow ahead of the trough
will also produce modest overrunning lift across the area. A dry
layer is still expected around 700-mb which will likely provide
another modest cap through much of the daytime hours. There is then
the same uncertainty in whether the cap will break and allow for
strong to severe thunderstorms to develop, but the environment looks
fairly potent for any storm that manages to break through. A second
phase will continue late into Monday evening or even after midnight
as isentropic lift continues and helps to moisten the elevated mixed
layer. This will lead to an unusually potent severe weather
environment well into the evening hours. Without the diurnal lift,
coverage may be limited, but the environment could support isolated
supercell thunderstorms. The stalled frontal boundary will surge
westward late Monday night, bringing higher surface dewpoints into
the valleys of Carbon and Albany county by Tuesday morning and
possibly some fog along the Laramie range and/or the Cheyenne
ridge.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 145 PM MDT Sun Jun 15 2025

The trough passage on Monday sets us up for severe
weather chances on Tuesday. Model guidance (3 globals) depict some
cyclogenesis occurring Tuesday developing from this passage. If
cyclogenesis occurs this will likely provide enough synoptic support
to kick start some storm development in the afternoon. However, we
will have a little bit less energy but a little more moisture to
play with on Tuesday. MUCAPE is set at 2000 joules with 1800 of that
being MLCAPE. Model soundings are showing a very pronounced inverted
V sounding indicative of severe winds with 687 joules of DCAPE. Once
again our effective shear is a little lower with a progged speed of
26 knots. Again there are a couple progged lobes of vorticity
allowing some enhancement of the storms as well. SPC has us in a
marginal risk for severe weather on Tuesday. Wednesday, A broad
ridge sets up over us and turns the heat back up into the 80's for
Wednesday. The models have taken CAPE and vorticity lobes out of our
area in today's model runs. Makes sense for the setup as the
subsident flow under a ridge suppresses almost all convection.
There is still a weak shortwave that passes through the
intermountain west. However, given the westerly flow and
increased subsidence we look to be getting a few more clouds to
possibly develop and a maybe a slight breeze. This ridge is
expected to last through at least Friday and possibly Saturday.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1248 PM MDT Sun Jun 15 2025

Another round of widely scattered strong to severe thunderstorms
is expected this afternoon and early evening. Activity will
develop in WY around 2PM, and may bring lightning and gusty
winds to WY terminals in the mid to late afternoon. A brief VIS
reduction is possible if a storm goes directly over a terminal.
Confidence is fairly low so this is handled with PROB30 groups.

Storms will move across the Nebraska panhandle around 5PM to 9PM
with a higher probability of thunderstorm impacts at NE
terminals. Strong, gusty, and erratic winds along with frequent
lightning and a VIS drop in moderate to heavy rainfall are
possible. Additionally, storms may bring isolated hail.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...MN
LONG TERM...MM
AVIATION...MN
Hazardous weather outlook, Jun 15, 1:50 PM MDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
150 PM MDT Sun Jun 15 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-162000-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
150 PM MDT Sun Jun 15 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Another round of scattered strong to severe thunderstorms is
  expected this afternoon and evening over the High Plains. Storms
  will have the potential to produce strong winds and isolated
  large hail. An isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

- Coverage of showers and thunderstorms will increase for Monday
  and Tuesday with continued potential for isolated to scattered
  strong to severe thunderstorms and locally heavy rainfall.

- Warm to hot temperatures are expected through Monday before a
  modest cool down on Tuesday. Well above average temperatures
  are expected to return late in the week.

.Spotter information statement...

Spotters are encouraged to report severe weather to the National
Weather Service.

In the hours before

Local storm report, Jun 15, 3:02 PM MDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
302 PM MDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     Non-Tstm Wnd Gst 5 W Laramie             41.32N 105.67W
06/15/2025  M58 MPH          Albany             WY   ASOS

            KLAR gusty 58 mph under a gusty shower.

&&
Local storm report, Jun 15, 3:04 PM MDT, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
304 PM MDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     Non-Tstm Wnd Gst 5 W Laramie             41.32N 105.67W
06/15/2025  M58 MPH          Albany             WY   ASOS

            Corrects previous non-tstm wnd gst report
            from 5 W Laramie. KLAR gusted 58 mph under a
            gusty shower.

&&
Local storm report, Jun 15, 3:18 PM MDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
318 PM MDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     Non-Tstm Wnd Gst 5 W Laramie             41.32N 105.67W
06/15/2025  M75 MPH          Albany             WY   ASOS

            KLAR briefly gusted 75mph under a gusty
            shower over the airport.

&&
Local storm report, Jun 15, 4:01 PM MDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
401 PM MDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     Non-Tstm Wnd Gst 11 SSE Garrett          41.97N 105.52W
06/15/2025  M52 MPH          Albany             WY   Mesonet

            Mesonet site at Dodge Creek gusted 52mph.

&&
Special weather statement, Jun 15, 4:58 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
458 PM MDT Sun Jun 15 2025

WYZ108-118-119-152345-
Goshen County WY-Central Laramie County WY-East Laramie County WY-
458 PM MDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GOSHEN AND NORTHEASTERN
LARAMIE COUNTIES THROUGH 545 PM MDT...

At 457 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gun Barrel, or 28 miles northeast of Cheyenne, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gun Barrel and Meriden Rest Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4136 10460 4157 10454 4156 10415 4129 10421
TIME...MOT...LOC 2257Z 280DEG 15KT 4147 10447

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

MM
Special weather statement, Jun 15, 5:27 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
527 PM MDT Sun Jun 15 2025

WYZ119-160000-
East Laramie County WY-
527 PM MDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LARAMIE COUNTY
THROUGH 600 PM MDT...

At 526 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Panorama Point, or 27 miles
southwest of Kimball, moving southeast at 35 mph.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This storm will remain over mainly rural areas of southeastern
Laramie County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4109 10419 4110 10411 4100 10406 4100 10417
TIME...MOT...LOC 2326Z 336DEG 28KT 4104 10412

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mose

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:06 PM MDTSevere Thunderstorm WarningCYSConverse54 min
Jun 14, 6:19 PM MDTSpecial Weather StatementCYS56 min
Jun 14, 6:30 PM MDTSevere Thunderstorm WarningCYSConverse, Goshen, Niobrara60 min
Jun 14, 6:59 PM MDTSpecial Weather StatementCYSLaramie31 min
Jun 15, 2:04 PM MDTSpecial Weather StatementCYSAlbany26 min
Jun 15, 2:22 PM MDTSpecial Weather StatementCYSPlatte38 min
Jun 15, 2:31 PM MDTSpecial Weather StatementCYSAlbany44 min
Jun 15, 2:56 PM MDTSpecial Weather StatementCYSAlbany49 min
Jun 15, 3:01 PM MDTSpecial Weather StatementCYSPlatte44 min
Jun 15, 3:35 PM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie4 hr
Jun 15, 4:58 PM MDTSpecial Weather StatementCYSLaramie47 min
Jun 15, 5:32 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie43 min
Jun 14, 6:03 PM MDTSpecial Weather StatementCYSBanner42 min
Jun 14, 9:23 PM MDTSpecial Weather StatementCYSDawes67 min
Jun 14, 10:11 PM MDTSevere Thunderstorm WarningCYSDawes34 min
Jun 15, 5:17 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball, Morrill, Scotts Bluff43 min
Jun 15, 5:27 PM MDTSpecial Weather StatementCYSKimball33 min
Jun 15, 5:55 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill, Scotts Bluff50 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.